Alert archive / Colorado / Special Weather Statements in 2016
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jun 5, 2016, 2:17 PM MDT for Las Animas County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2016, 2:17 PM MDT (20:17 UTC)
- Expired
- Jun 5, 2016, 3:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 125 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS85 KPUB 052017 SPSPUB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 217 PM MDT SUN JUN 5 2016 COZ088-094-052100- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- EASTERN LAS ANIMAS COUNTY CO- 217 PM MDT SUN JUN 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 300 PM MDT... AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOEHNE...OR 9 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYRONE...MODEL AND HOEHNE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3719 10450 3734 10461 3761 10412 3737 10395 TIME...MOT...LOC 2016Z 241DEG 24KT 3731 10448 $$ TLM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 5, 11:30 AM MDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 5, 11:30 AM MDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1130 AM MDT SUN JUN 5 2016 .SHORT TERM...(Today and tonight) Issued at 423 AM MDT Sun Jun 5 2016 Another round of thunderstorms expected today as low level moisture continues to increase in easterly upslope flow. Weak wave evident in southern WY early this morning will be moving through NW flow aloft across CO, providing a trigger for more widespread thunderstorm activity this afternoon. Best chance will be across the southern mountains, particularly the southern Sangre De Cristo Mountains and the Eastern San Juans. An increase in low level moisture will mean a little higher CAPE will be present today, so an isolated strong storm or two will be possible, particularly along the CO/NM border. Weak mid level flow will limit deep layer shear some, so don't think threat for Severe thunderstorm activity is overly high. But certainly some hail nearing 1 inch in diameter, erratic gusty winds to around 50 mph, and locally heavy rainfall will be possible. Given more westerly flow aloft today, the threat for thunderstorms to spread off into the adjacent plains also looks higher today. Thunderstorm activity diminishes this evening as it pushes southeastward into NM. Temperatures today should be similar to a few degrees warmer than yesterday, with the greatest warm up for the plains. Another mild night is expected tonight. -KT .LONG TERM...(Monday through Saturday) Issued at 423 AM MDT Sun Jun 5 2016 Not many adjustments required from previous meteorological thinking with primary concerns being temperatures, pops and the potential for strong to possibly severe thunderstorms at times. Recent longer range PV analysis, forecast model soundings and computer simulations indicate that upper disturbances will attempt to break down the upper ridging pattern into early next week with an upper trough then moving across the forecast district from later Tuesday night into Thursday. Then, basically southwesterly upper flow is anticipated over the CWFA from Friday into Saturday. For sensible weather, will depict primarily isolated to scattered showers and thunderstorms, some strong to possibly severe at times and also capable of generating heavy rain at times from Monday into the mid-week time-frame as moist northeasterly to easterly surface flow and upper disturbances/energy impact the region. Then a return to more isolated shower and thunderstorm activity should be noted over the forecast district from later this week into early next weekend as southwesterly upper flow develops over southern Colorado. Overall, maximum and minimum temperatures should run at/or above early to mid June climatological averages during the longer term with coolest conditions during the early week, while warmest temperatures should be experienced from Wednesday into at least Friday. Finally, generally low grade gradients winds should be noted over the forecast district during the balance of the longer term. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1124 AM MDT Sun Jun 5 2016 VFR conditions expected for the most of the area today and tonight. Mainly isolated tsra will develop over the mountains this afternoon...with a slight chance for storms to drift toward all taf sites from late afternoon into early evening. Latest model data suggests KPUB and KALS have the best chance for a storm...though will carry a vcts mention all sites 22z-02z. Main threat for terminals will be VFR cigs/vis with -TSRA along with erratic gusty winds to around 40 kts. Threat should diminish after 02-03z with VFR conditions and light winds expected overnight. Expect another round of convection Monday afternoon and evening...with storms spreading across lower elevations late in the day. && && .PUB Watches/Warnings/Advisories... NONE. && AVIATION...PETERSEN
Hazardous weather outlook, Jun 5, 11:39 AM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1139 AM MDT SUN JUN 5 2016 COZ058>089-093>099-061745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1139 AM MDT SUN JUN 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS THIS AFTERNOON...A FEW OF WHICH WILL MOVE OFF ON TO THE ADJACENT PLAINS LATE THIS AFTERNOON THROUGH THIS EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE LIGHTNING...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL. HOWEVER THERE IS THE POTENTIAL FOR ONE OR TWO STRONG TO NEAR SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST MOUNTAINS AND SOUTHERN I-25 CORRIDOR...PARTICULARLY SOUTH OF HIGHWAY 50. HAIL TO AROUND 1 INCH IN DIAMETER AS WELL AS WIND GUSTS TO AROUND 50 MPH WILL BE POSSIBLE WITH ANY OF THESE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY UPPER LEVEL DISTURBANCES IN COMBINATION WITH A MOIST EASTERLY SURFACE FLOW WILL ALLOW ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP OVER SOUTHERN COLORADO MONDAY AND TUESDAY. SOME OF THESE STORMS WILL BE STRONG TO SEVERE...CAPABLE OF PRODUCING WIND GUSTS AROUND 60 MPH...HAIL AROUND ONE INCH IN DIAMETER...LOCALLY HEAVY RAINFALL AND LIGHTNING. SOUTHWESTERLY UPPER FLOW WILL THEN DEVELOP OVER SOUTHERN COLORADO BY LATER IN THE WEEK...WITH LESS IN THE WAY OF THUNDERSTORM ACTIVITY EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER THE MOUNTAINS THIS AFTERNOON AND EVENING. 10/77
In the hours before
Special weather statement, Jun 5, 1:24 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
124 PM MDT SUN JUN 5 2016
COZ074-088-052015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
124 PM MDT SUN JUN 5 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAS ANIMAS COUNTY
UNTIL 215 PM MDT...
AT 123 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS AROUND BONCARBO...OR 10 MILES NORTHWEST OF
TRINIDAD...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TRINIDAD...COKEDALE...STARKVILLE...BONCARBO...
SEGUNDO AND RATON PASS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3714 10486 3735 10472 3710 10409 3700 10413
3699 10449
TIME...MOT...LOC 1923Z 296DEG 39KT 3723 10468
TLMSpecial weather statement, Jun 5, 2:17 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 217 PM MDT SUN JUN 5 2016 COZ088-094-052100- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO- EASTERN LAS ANIMAS COUNTY CO- 217 PM MDT SUN JUN 5 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAS ANIMAS COUNTY UNTIL 300 PM MDT... AT 216 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOEHNE...OR 9 MILES NORTH OF TRINIDAD...MOVING NORTHEAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TYRONE...MODEL AND HOEHNE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3719 10450 3734 10461 3761 10412 3737 10395 TIME...MOT...LOC 2016Z 241DEG 24KT 3731 10448 TLM
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 1:24 PM MDT | Special Weather Statement | PUB | Las Animas | 51 min |
| Jun 5, 2:34 PM MDT | Special Weather Statement | PUB | Rio Grande | 41 min |
| Jun 5, 2:46 PM MDT | Special Weather Statement | PUB | Costilla | 44 min |
| Jun 5, 3:02 PM MDT | Special Weather Statement | PUB | Rio Grande | 43 min |
| Jun 5, 3:24 PM MDT | Special Weather Statement | PUB | Costilla | 36 min |
| Jun 5, 3:29 PM MDT | Special Weather Statement | PUB | Las Animas | 46 min |
| Jun 5, 3:51 PM MDT | Special Weather Statement | PUB | Teller | 39 min |
| Jun 5, 4:07 PM MDT | Special Weather Statement | PUB | Costilla | 8 min |
| Jun 5, 4:18 PM MDT | Special Weather Statement | PUB | Alamosa | 42 min |
| Jun 5, 4:36 PM MDT | Special Weather Statement | PUB | Huerfano | 39 min |
| Jun 5, 4:43 PM MDT | Special Weather Statement | PUB | Costilla | 47 min |
| Jun 5, 4:47 PM MDT | Special Weather Statement | PUB | Teller | 43 min |
| Jun 5, 5:12 PM MDT | Special Weather Statement | PUB | Costilla | 33 min |
Nearby
Special Weather Statements in Colorado, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.